How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

Well, I have some questions about testosterone injections. I

Customer Question

Well, I have some questions about testosterone injections.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I am 51 years old and considering taking one cc of testosterone every 5 days and wondering if this is safe?
JA: Anything else in your medical history you think the doctor should know?
Customer: No not really. Health is good and not on any medications. Have had ED for many years and just looking for additional energy, sex life improvement, etc.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I don't take any medications daily and am not aware of any that I am allergic to.
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. David replied 6 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 6 months ago.

I see you are considering testosterone injections

what is your blood serum testosterone level at this point?

why do you have ED now? do you have diabetes?

obesity can cause elevated estrogen levels in your body which can affect erections.

weight loss, cutting out carbohydrates out of your diet, regular exercise can often help you loose weight and help improve testosterone levels.

Customer: replied 6 months ago.
A few years ago my testosterone levels were o.k. but haven't had them checked lately. I am not over-weight and I am in good health. I've had erectile problems for about 15 years and have gotten worse over the years and it's pretty bad now. I don't have diabetes and as mentioned, I'm in good health. I've seen a doctor and they don't have any specific answers. I've taken Viagra over the years and it has helped but not helping much at this point and gives me bad headaches. A friend my age is taking testosterone injections and says it has made a huge difference in his life in many ways. So I am wondering if this might be an answer to overall energy, sex life, etc.
Customer: replied 6 months ago.
I don't see a response on my screen. Are you responding?
Customer: replied 6 months ago.
Not sure if you are sending another response or if I only get one response??? Can you let me know. Thx.
Customer: replied 6 months ago.
Can someone please respond to me????
Expert:  Dr. David replied 6 months ago.

some medications like SSRI and antidepression medications can cause ED.

severe anxiety symptoms can often kill erections.

you should get your testosterone levels checked again before you start any new testosterone injections.